# SDR CA030826014

- Difficulty date: August 25, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 10,460 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB THE PILOT NOTED NR 2 ENGINE WAS BACK FIRING AND SMOKE WAS VISIBLE. THE ENGINE WAS SHUT DOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO YWL. UPON INVESTIGATION THE MAINTENANCE CREW NOTED THAT THE MAIN OIL SCREEN WAS CONTAMINATED WITH ALUMINUM AND STEEL. THE ENGINE IS BEING REPLACED WITH A SERVICEABLE UNIT. THE PROPELLER AND DOME WILL BE DRAINED AND FLUSHED PRIOR TO BEING REINSTALLED. THE ENGINE WILL BE GROUND RUN AND LEAK CHECKED PRIOR TO THE AIRCRAFT BEING RELEASED TO SERVICE.
